I was recently rush to the ER by ambulance from the Urgent Care because of an abnormal EKG. My potassium level was 2.0, which is very low the ER tells me. I am concerned as to why it got so low in the first place, and will it return to that level after time. I was given a IV bag of potassium, but am concerned. I have a Dr appt on Wednesday, and will ask to have another blood test. Has anyone ever experienced this. I have read about everything that could cause it to be this low, but none apply to me.
Vomiting, diarrhea, diuretics, and excessive perspiration are all causes of a severe potassium loss. There are others, but these are the main culprits. Just put in "causes of hypokalemia" in your search engine and you will see all the causes. Some medications may cause you to be hypokalemic. Check the sheets that come with your meds to see if any of them cause loss of potassium.
I went to the ER twice for dizzy spells and had some blood work done. I overheard the nurse/lab tech tell the doctor that the machine was broken cause it didn't register much potassium or magnesium. Another lady beside me had bloodwork done also and hers came back just minutes after mine. Her levels were all fine..... The doctor didn't really know why I didn't have much potassium (other than not eating the correct foods). I was put on potassium and magnesium pills and have since been on one-a-day vitamins to try and keep my levels up.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.